Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 103, NWS Raleigh, NC

July 24, 2013Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2013, 6:25 PM EDT for Halifax County, North Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2013, 6:25 PM EDT (22:25 UTC)
Expired
Jul 24, 2013, 7:30 PM EDT
In force
65 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 88 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:40 PM EDTTSTM WND DMG7 Nnw Enfield, NCTRACTOR TRAILER BLOWN OVER ON I-95 N NEAR MILE MARKER 160. TIME ESTIMATED VIA RADAR.
Jul 24, 6:50 PM EDTTSTM WND DMG3 Ese Arcola, NCHALIFAX CO 911 RECEIVED REPORT OF TREE DOWN ACROSS MEDOC MOUNTAIN RD IN HOLLISTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS52 KRAH 242225
SVRRAH
NCC083-242330-
/O.NEW.KRAH.SV.W.0103.130724T2225Z-130724T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT WED JUL 24 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER AIRLIE...OR 11 MILES SOUTHWEST OF ROANOKE
  RAPIDS...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROSEMARY...
  SOUTH WELDON...ROANOKE RAPIDS...
  WELDON...HALIFAX...

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3648 7776 3649 7764 3645 7762 3641 7754
      3637 7754 3635 7758 3632 7757 3631 7753
      3633 7744 3627 7741 3624 7737 3622 7738
      3622 7744 3620 7801 3636 7792 3652 7790
TIME...MOT...LOC 2226Z 257DEG 20KT 3636 7779

$$

SEC
3 follow-up statements
518 
WWUS52 KRAH 242245
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT WED JUL 24 2013

NCC083-242330-
/O.CON.KRAH.SV.W.0103.000000T0000Z-130724T2330Z/
HALIFAX NC-
645 PM EDT WED JUL 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN HALIFAX COUNTY...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SOUTH
WELDON...OR NEAR ROANOKE RAPIDS...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HALIFAX...WELDON AND
TILLERY.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 173.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.

LAT...LON 3648 7776 3649 7764 3645 7762 3641 7754
      3637 7754 3635 7758 3632 7757 3631 7753
      3633 7744 3627 7741 3624 7737 3622 7738
      3622 7744 3620 7801 3636 7792 3652 7790
TIME...MOT...LOC 2245Z 257DEG 20KT 3638 7766

$$

SEC
830 
WWUS52 KRAH 242308
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
708 PM EDT WED JUL 24 2013

NCC083-242330-
/O.CON.KRAH.SV.W.0103.000000T0000Z-130724T2330Z/
HALIFAX NC-
708 PM EDT WED JUL 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL HALIFAX COUNTY...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF HALIFAX...MOVING SOUTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... TILLERY.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 168.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.

LAT...LON 3622 7739 3620 7801 3630 7794 3636 7792
      3641 7755 3637 7754 3635 7758 3631 7756
      3633 7744 3627 7741 3624 7737
TIME...MOT...LOC 2307Z 299DEG 21KT 3625 7766

$$

SEC
906 
WWUS52 KRAH 242328
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT WED JUL 24 2013

NCC083-242338-
/O.EXP.KRAH.SV.W.0103.000000T0000Z-130724T2330Z/
HALIFAX NC-
728 PM EDT WED JUL 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY EXPIRES
AT 730 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE AREA AND THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 168.

LAT...LON 3622 7739 3620 7801 3630 7794 3636 7792
      3641 7755 3637 7754 3635 7758 3631 7756
      3633 7744 3627 7741 3624 7737
TIME...MOT...LOC 2328Z 299DEG 21KT 3619 7753

$$

SEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:10 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 24, 3:10 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT WED JUL 24 2013

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEASTWARD THROUGH CENTRAL NORTH CAROLINA
TONIGHT... AND STALL OUT JUST TO OUR SOUTH ON THURSDAY. WEAK HIGH
PRESSURE WILL BUILD INTO THE REGION BEHIND THIS FRONT THURSDAY...
AND REMAIN OVER THE AREA THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

THROUGH TONIGHT: LATEST SURFACE MAP SHOWS THE PREFRONTAL TROUGH
STRETCHING FROM THE NRN COASTAL PLAIN SW THROUGH THE SANDHILLS...
AND THE INCOMING COLD FRONT NOW EXTENDING THROUGH THE OH VALLEY. THE
LACK OF CLOUDS THIS MORNING AND DRY COLUMN HAVE ALLOWED FOR GOOD
HEATING TODAY... NEAR 90 TO THE LOWER 90S... WHICH HAS LED TO
MODERATE DESTABILIZATION (MUCAPE AROUND 2000 J/KG). WE'RE ALREADY
SEEING SCATTERED CONVECTIVE CELLS DEVELOPING... ALTHOUGH THE
SOMEWHAT LOW PW (1.4-1.6 IN.) AND POOR DEEP LAYER SHEAR HAVE LIMITED
COVERAGE AND STRENGTH OF UPDRAFTS THUS FAR. BUT AS THE COLD FRONT
APPROACHES... LOW LEVEL MASS CONVERGENCE AND DEEP LAYER SHEAR SHOULD
IMPROVE... AS WILL THE MID LEVEL LAPSE RATES (CURRENTLY AT OR UNDER
5.5 C/KM BUT EXPECTED TO RISE A BIT TO 6.0-6.25 C/KM TONIGHT) AS THE
MID LEVEL TROUGH DIGS JUST TO OUR WEST. THIS WILL INTRODUCE SOME
WEAK DPVA LATER TONIGHT... ALONG WITH WEAK UPPER DIVERGENCE WITH THE
JET OVER THE CENTRAL US NOSING TOWARD THE WRN CAROLINAS. THIS MEANS
THAT THE TIME OF PEAK HEATING THIS AFTERNOON WILL NOT LINE UP
IDEALLY WITH THE IMPROVING (DECENT FOR THIS TIME OF YEAR BUT STILL
NOT TREMENDOUS) DYNAMIC FORCING FOR ASCENT AND BETTER WIND FIELD
THROUGH THE COLUMN. BUT THE INSTABILITY ALONE AND REBOUNDING PW BACK
TO 1.8 INCHES OR GREATER STILL SUPPORTS GOOD CHANCE POPS THROUGH
TONIGHT... HIGHEST IN THE NORTH WHERE MID LEVEL WINDS WILL BE
STRONGER. WITH STRONG DOWNDRAFT CAPE AND STEEP LOW LEVEL LAPSE
RATES... STRAIGHT LINE WINDS WILL REMAIN THE PRIMARY SEVERE WEATHER
THREAT INTO TONIGHT... WITH A LESSER THREAT OF HAIL DUE TO THE
MARGINAL CAPE IN THE -10C TO -30C LAYER (JUST NEAR 300 J/KG
CURRENTLY DUE TO WARM TEMPS ALOFT... ALTHOUGH IT'S EXPECTED TO RISE
TO DECENT VALUES OF 600-800 J/KG EARLY THIS EVENING). NAM/GFS AGREED
WELL ON ISOLATED CONVECTION AREAWIDE FOLLOWED BY SCATTERED STORMS TO
OUR NW DROPPING TO THE ESE DURING THE EVENING... INCREASING IN
COVERAGE AS IT HEADS EASTWARD AND FEEDS ON BETTER MOISTURE IN PLACE
OVER THE COASTAL PLAIN. WILL TREND BACK DOWN TO A LOWER CHANCE LATE
TONIGHT AS LOW PRESSURE DEEPENS JUST OFF THE SE NC COAST LEADING TO
A MORE STABLE LOW LEVEL FLOW FROM THE NNE... BUT THE DIGGING TROUGH
INTO CENTRAL NC AND DPVA TOWARD DAYBREAK SHOULD BRING ENOUGH LARGE
SCALE LIFT TO CONTINUE AT LEAST LOW POPS LATE. EXPECT NO MORE THAN
AN INCH OF RAINFALL AT ANY ONE SPOT BUT THE GREATER TOTALS SHOULD BE
OVER THE NORTHCENTRAL AND NE CWA WHERE THE HIGHER LOW-LEVEL MASS
CONVERGENCE AND STRONGER DPVA WILL BE FOUND. WITH THE RELATIVELY
COOLER AIR NOT ARRIVING UNTIL VERY LATE... PERSISTENCE PROVIDES THE
BEST MIN TEMP GUIDANCE... SUPPORTING LOWS OF 67-72.

FOR THURSDAY/THURSDAY NIGHT: THE FRONT IS EXPECTED TO SETTLE TO OUR
SOUTHEAST THURSDAY... MERGING WITH THE PRECEDING TROUGH WHILE THE
SURFACE LOW DEEPENS AND TRACKS NORTHEASTWARD OFF OUR COAST. THE HIGH
PRESSURE AREA ATTEMPTING TO BUILD IN FROM THE NORTH IS JUST AROUND
1019 MB BUT CONTAINS AIR THAT IS FAIRLY DENSE FOR THIS TIME OF
YEAR... WITH CORE DEW POINTS IN THE 40S. SO DESPITE THE FACT THAT
ACTUAL COLD FRONTAL PASSAGE WELL THROUGH CENTRAL NC IS A VERY RARE
OCCURRENCE FOR JULY... THIS FRONT MAY BEAT THIS TENDENCY AND SHOULD
PUSH JUST FAR ENOUGH SE OF THE CWA TO PUT US ALL IN THE STABLE NNE
LOW LEVEL FLOW. MODEL FORECAST SOUNDINGS DIFFER AS TO HOW STABLE
THIS INCOMING AIR MASS WILL BE... WITH A GENERAL ABSENCE OF GOOD
MOIST OVERRUNNING THAT WOULD ENHANCE SURFACE-BASED STABILITY. BUT
THIS MORNING'S UPPER AIR ANALYSES SHOWED ENOUGH 925-850 MB MOISTURE
TO OUR N AND NNW THAT SHOULD FILTER INTO CENTRAL NC TO PRODUCE
VARIABLE CLOUDY SKIES FOR MUCH OF THURSDAY... PARTICULARLY WITH
POTENTIAL INFLUX OF MARINE AIR AS THE STRENGTHENING LOW ENHANCES THE
NNE WINDS INTO THE AREA. HAVE LOW CONFIDENCE IN PRECIP CHANCES GIVEN
THE LOW LEVEL STABILITY AND FALLING PW AS DRIER AIR WORKS IN FROM
THE WEST. BUT THIS DOESN'T OCCUR UNTIL AFTERNOON ACCORDING TO THE
NAM/GFS WHICH KEEP PW ABOVE 1.5 INCHES IN THE EAST HALF OF THE CWA
UNTIL MID AFTERNOON. WILL RETAIN A CHANCE OF SHOWERS ACROSS THE EAST
AND FAR SOUTH INTO THE AFTERNOON... THEN NO POPS FROM EARLY EVENING
ON THROUGH THE NIGHT WITH FURTHER DRYING AND A WEAKENING WIND FIELD
AS THE TROUGH AXIS HEADS TO OUR EAST AND WEAKENS. TEMPS ARE QUITE
TOUGH WITH COLD AIR ADVECTION AND CLOUD COVER LEADING TO ATYPICALLY
LOW THICKNESSES. WILL STICK WITH HIGHS 81-86... A BLEND OF
STATISTICAL GUIDANCE. LOWS 63-70. -GIH

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT /...
AS OF 305 PM WEDNESDAY...

IN THE WAKE OF THE COASTAL LOW MOVING OFF TO THE NORTHEAST
FRIDAY...A WEAK EAST-NORTHEASTERLY LOW LEVEL FLOW AND RELATIVELY
STABLE AIRMASS SHOULD KEEP MOST OF FRIDAY DRY WITH A BRIEF PERIOD OF
SHORTWAVE RIDGING ALOFT AS ANOTHER PAIR OF SHORTWAVES APPROACH FROM
THE WEST.  WITH BETTER INSOLATION FRIDAY...HIGHS ARE EXPECTED TO
REBOUND A FEW DEGREES OVER THURSDAYS VALUES INTO THE MID TO UPPER
80S.  ALL MODELS SHOW A SOUTHERN WAVE...LIKELY CONVECTIVELY
ENHANCED...MOVING ACROSS THE DEEP SOUTH FRIDAY NIGHT....WHILE A
DEEPER NORTHERN STREAM SHORTWAVE BECOMES A CLOSED LOW OVER THE
NORTHERN GREAT LAKES. THE GFS IS FASTER THAN ANY OTHER
MODEL WITH THE SOUTHERN WAVE AND THE NAM APPEARS TO BE TOO STRONG
WITH A SURFACE WAVE INDUCED ALONG THE REMNANT FRONTAL ZONE OFF THE
SOUTHEAST COAST.   BASED ON A SLOWER TIMING OF THESE
FEATURES...EXPECT CONVECTION TO BE MOSTLY DRIVEN BY RETURN FLOW AND
FOCUSED ALONG THE SEABREEZE AND HIGHER TERRAIN ON SATURDAY.  HIGHS
IN THE UPPER 80S.  LOWS IN THE UPPER 60S TO AROUND 70.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 305 PM WEDNESDAY...

THE EXTENDED PERIOD WILL FEATURES A WEAK UPPER LOW OVER THE NORTHERN
GREAT LAKES AND SOUTHERN CANADA...WITH A DEEP TROUGH OVER THE
EASTERN US AND A RIDGE OVER THE WESTERN US.  A COLD FRONT WILL
APPROACH FROM THE NORTHWEST SUNDAY AND IS FORECAST TO MOVE INTO OUR
BY MONDAY...WHILE THE POSSIBLE REMNANTS OF A SOUTHERN
WAVE SHEARS OUT ACROSS THE SOUTHEAST STATES AND CAROLINAS.  THIS
WILL LEAD TO AN ACTIVE PERIOD SUNDAY INTO MONDAY...THOUGH THERE ARE
STILL SOME MODEL DIFFERENCES REGARDING THE DETAILS OFF THE CLOSED
LOW AND TIMING OF THE FRONTAL ZONE.  HIGHS WILL CONTINUE TO BE
ABOUT A CATEGORY BELOW NORMAL WITH WIDESPREAD CLOUD COVER AND
LOWER HEIGHTS ALOFT. SOME MODERATION IS POSSIBLE TOWARD THE MIDDLE
OF NEXT WEAK IF THE UPPER TROUGH DEAMPLIFIES AND THE RIDGE EXPANDS
EAST...AS MODELS SUGGEST COULD OCCUR.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 130 PM WEDNESDAY...

VFR CONDITIONS WILL HOLD THROUGH SUNSET... BUT SUB-VFR CONDITIONS
ARE THEN EXPECTED TO DEVELOP OVERNIGHT... LIKELY TO LAST THROUGH
EARLY THU AFTERNOON. A WEAK SURFACE TROUGH WILL CONTINUE TO SIT
ACROSS THE SANDHILLS/ERN PIEDMONT THE REST OF THE AFTERNOON AS A
COLD FRONT SLOWLY APPROACHES FROM THE NW. SCATTERED STORMS ARE
EXPECTED AHEAD OF THE FRONT... AND THESE COULD AFFECT ANY CENTRAL NC
TAF SITE AT ANY TIME THIS AFTERNOON THROUGH EVENING... BUT ARE MOST
LIKELY TO AFFECT INT/GSO 18Z-21Z... RDU 21Z-03Z... FAY 22Z-03Z...
AND RWI 23Z-04Z. BRIEF MVFR-IFR CONDITIONS WITH HEAVY DOWNPOURS AND
STRONG GUSTY WINDS ARE POSSIBLE IN AND NEAR ANY OF THESE STORMS.
OTHERWISE... CLOUD BASES SHOULD REMAIN ABOVE 3 KFT AGL UNTIL AFTER
MIDNIGHT. AFTER THE FRONT MOVES THROUGH (EXPECTED TO OCCUR FROM
03-05Z AT INT/GSO... 05Z-07Z AT RDU... 07Z-09Z AT RWI... AND 09Z-12Z
AT FAY)... WINDS WILL SHIFT TO BE FROM THE NNE AND INCREASE TO
AROUND 8-12 KTS WITH A FEW GUSTS OVER 15 KTS POSSIBLE. SCT-BKN
CLOUDS BASED AT 1-3 KFT ARE ALSO EXPECTED TO DEVELOP LATE TONIGHT...
LIFTING SLOWLY TO VFR BETWEEN 14Z AND 18Z THU MORNING.

LOOKING BEYOND 18Z THURSDAY... CONDITIONS WILL REMAIN GENERALLY VFR
THROUGH THURSDAY NIGHT ALTHOUGH A FEW STORMS ARE POSSIBLE NEAR
RDU/RWI/FAY FROM MID AFTERNOON THROUGH MID EVENING. THE FRONT WILL
WASH OUT AND DISSIPATE TO OUR SOUTHWEST ON FRIDAY. EXPECT VFR
CONDITIONS TO PREVAIL FRIDAY THROUGH SATURDAY... THEN CHANCES FOR
SUB-VFR CONDITIONS INCREASE AS ANOTHER FRONT APPROACHES FROM THE NW
SATURDAY NIGHT... THEN HOLDS OVER THE AREA THROUGH MONDAY.
OCCASIONAL MVFR CONDITIONS WITH SCATTERED SHOWERS AND STORMS ARE
POSSIBLE FROM LATE SATURDAY THROUGH MONDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS/GIH
NEAR TERM...HARTFIELD
SHORT TERM...BLS
LONG TERM...BLS
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 24, 5:27 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
527 AM EDT WED JUL 24 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-250930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
527 AM EDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH
THIS EVENING....MAINLY BETWEEN 3 PM AND 11 PM. THE MAIN SEVERE
WEATHER HAZARDS WILL BE LOCALIZED DAMAGING WIND GUSTS AND HAIL TO
THE SIZE OF QUARTERS. IN ADDITION...SOME OF THE STORMS WILL
PRODUCE A LARGE NUMBER OF LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jul 24, 4:28 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND GST     POPE AFB                35.18N  79.03W
07/24/2013  M43 MPH          CUMBERLAND         NC   ASOS

            POPE AFB MEASURED A 43 MPH WIND GUST AT 421 PM.

&&

EVENT NUMBER RAH1300864

VINCENT
Special weather statement, Jul 24, 5:16 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT WED JUL 24 2013

NCZ089-242200-
SAMPSON-
516 PM EDT WED JUL 24 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 600 PM EDT...

AT 516 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF IVANHOE...OR ABOUT 12 MILES EAST OF ELIZABETHTOWN...MOVING
EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...IVANHOE...AND
HARRELLS.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3457 7827 3461 7832 3467 7833 3470 7838
      3474 7839 3476 7842 3477 7819 3474 7819
      3472 7812 3470 7812 3468 7815 3456 7824
      3455 7826
TIME...MOT...LOC 2116Z 264DEG 3KT 3464 7840

VINCENT
Special weather statement, Jul 24, 5:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT WED JUL 24 2013

NCZ041-242215-
WAKE-
527 PM EDT WED JUL 24 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 615 PM
EDT...

AT 526 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEW HOPE...OR ABOUT OVER RALEIGH...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EAST RALEIGH...AND
KNIGHTDALE. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 300 AND 303...
INTERSTATE 440 BETWEEN EXITS 6 AND 16...AND HIGHWAY 264 BETWEEN
EXITS 419 AND 429.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY DURING THE RUSH HOUR COMMUTE IN EAST AND NORTHEAST
RALEIGH.

&&

LAT...LON 3593 7840 3583 7830 3567 7854 3586 7872
      3601 7851
TIME...MOT...LOC 2126Z 230DEG 5KT 3582 7855

VINCENT
Local storm report, Jul 24, 6:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 N NEW HOPE            35.82N  78.56W
07/24/2013                   WAKE               NC   911 CALL CENTER

            WAKE CO. 911 RECEIVED CALL OF TREES AND POWER LINES
            DOWN ON ROAD AT HEATHERFIELD WAY AND SOUTHALL RD.

&&

EVENT NUMBER RAH1300865

TDH
Special weather statement, Jul 24, 6:05 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT WED JUL 24 2013

NCZ010-011-242245-
HALIFAX-WARREN-
605 PM EDT WED JUL 24 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 645 PM EDT...

AT 605 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ARCOLA...OR ABOUT 13 MILES SOUTHEAST OF WARRENTON...MOVING EAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AIRLIE.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AIRLIE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3651 7788 3651 7781 3648 7776 3649 7773
      3649 7769 3618 7769 3619 7800 3621 7805
      3651 7805 3652 7790
TIME...MOT...LOC 2205Z 256DEG 14KT 3632 7792

SEC
Special weather statement, Jul 24, 6:14 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT WED JUL 24 2013

NCZ026-041-242300-
FRANKLIN-WAKE-
614 PM EDT WED JUL 24 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE AND FRANKLIN COUNTIES
THROUGH 700 PM EDT...

AT 614 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROLESVILLE...OR ABOUT 12 MILES NORTHEAST OF RALEIGH...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUNN.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3598 7815 3588 7822 3578 7835 3591 7854
      3614 7835
TIME...MOT...LOC 2214Z 229DEG 9KT 3589 7844

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:32 PM EDTAreal Flood AdvisoryRAHScotland3 hr
Jul 24, 2:38 PM EDTSpecial Weather StatementRAHScotland22 min
Jul 24, 3:04 PM EDTSpecial Weather StatementRAHRichmond41 min
Jul 24, 3:17 PM EDTAreal Flood AdvisoryRAHRichmond3 hr
Jul 24, 3:22 PM EDTSpecial Weather StatementRAHCumberland38 min
Jul 24, 3:50 PM EDTSpecial Weather StatementRAHScotland40 min
Jul 24, 4:04 PM EDTSpecial Weather StatementRAHSampson41 min
Jul 24, 4:23 PM EDTSpecial Weather StatementRAHHarnett22 min
Jul 24, 5:16 PM EDTSpecial Weather StatementRAHBladen44 min
Jul 24, 5:27 PM EDTSpecial Weather StatementRAHWake48 min
Jul 24, 5:31 PM EDTSevere Thunderstorm WarningRAHWake44 min
Jul 24, 6:05 PM EDTSpecial Weather StatementRAHWarren40 min
Jul 24, 6:14 PM EDTSpecial Weather StatementRAHFranklin46 min
Jul 24, 6:31 PM EDTSpecial Weather StatementRAHWake44 min
Jul 24, 6:42 PM EDTSpecial Weather StatementRAHLee48 min
Jul 24, 6:43 PM EDTAreal Flood AdvisoryRAHHalifax, Warren107 min
Jul 24, 6:47 PM EDTSpecial Weather StatementRAHJohnston43 min
Jul 24, 7:02 PM EDTSpecial Weather StatementRAHEdgecombe43 min
Jul 24, 7:24 PM EDTSpecial Weather StatementRAHMontgomery51 min
Jul 24, 7:44 PM EDTSpecial Weather StatementRAHHarnett46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.